sorry i was not on line these past few days & here why the blood presurepill my diabetic put me on cauase some problems:

tinkerbell54
By tinkerbell54 Latest Reply 2013-03-25 05:27:15 -0500
Started 2013-03-23 17:52:53 -0500

when i woke up on wed, morning my legs, feet , & my hands & in bad pain were swollen.so i called my diabetic dr. & talk to the dr on call. since it was 5am . My diabetic told me it was not a diabetic problem. So i called CVS & told them & asked if there were any pills that cause this . I now i now that i have pill that cause this, Now my medical dr. told me off this pill & gsve me fluid pills. & now iam wearing compression socks. I wisdh my diabetic dr listen to me Tinkerbell54


17 replies

Set apart
Set apart 2013-03-25 05:27:15 -0500 Report

I hope you're feeling better. There's a word that I have come to know very well since diagnosed and it us trust. I used to believe I could trust anyone with my health and concerns, but I've learned sometimes you have to be more direct in getting people to listen. This last month I ended up with a paradial (sp) gland inflammation/infection, It started with some sensitivity in my mouth, right side, then I had a cleaning, dentist said, there a little deep pocket, keep it clean and you'll be fine. It then became more intense, with excruciating pain. I went to my PCP he found it! It hurt so bad, I should have known to follow through, since my BG readings were high for no reason. It turned out to be a viral infection which settled there! Since my immune system is compromised, I have to be careful! Sorry such a long explanation, but sometimes people don't listen, we know when there's something wrong. I am now on inflammatory medication and antibiotics!

missymoose13
missymoose13 2013-03-24 19:37:26 -0500 Report

Tinker bell LOVE your name!!!! Hey I would wake up swollen and my endo said that because I was taking too much insulin I was swelling up ( I was obese then)

Mystic65
Mystic65 2013-03-24 22:42:27 -0500 Report

That sounds like you lost a lot of weight. How did you do it? My name is Pam and I just joined here this evening. I have been big for years and just cannot seem to lose weight, although I must admit I have not really been trying. I am on insulin and my A1C was about 9.

Just Joyce
Just Joyce 2013-03-24 18:59:33 -0500 Report

I do not swallow a pill without reading the information or asking the doctor about the medication and the pharmacist. Even if you have taken a medication for several months or several years, your body may one day react to it. I ask the doctor before he writes the prescription if I really need it. If I don't I won't take the prescription.

Gwen214
Gwen214 2013-03-24 01:20:06 -0500 Report

Yes, I usually read the reactions that usually come with the prescription. I think it's by law for the pharmacy to include that with the prescription. I had to call 911 because I had a bad reaction to one of my medication.

jayabee52
jayabee52 2013-03-23 17:56:20 -0500 Report

Sorry to learn that Tink! I try to limit the number of meds I take for that very reason.

James

alfo11
alfo11 2013-03-23 22:38:58 -0500 Report

Drug interactions can be very dangerous, especially as we age and require more medications to treat different (or worsening) conditions. Unfortunately, we have to rely on medical "professionals" to keep up with the literature on drug interactions BEFORE prescribing. If they don't, our misery can be the result.

tinkerbell54
tinkerbell54 2013-03-24 17:05:39 -0500 Report

I always read Rx paper the druggist put with my pills. even if I have been using them fore a while . Tinkerbell54

jayabee52
jayabee52 2013-03-23 22:51:53 -0500 Report

I think we need to do one better. We need to be proactive. WE have to check out any medications which are newly prescribed by our MDs. Before I fill any new Rx, I will go to the internet and check out the new med so I know what it is supposed to do and what side effects for whick I should look.

And we need to remind ourselves "just why am I taking this med again?" Especially if we have taken it for a while and may have forgotten why. I know I sometimes forget just why or for what condition for which a specific medication was prescribed.

We need to be proactive with what we take as far as new medications.

James

alfo11
alfo11 2013-03-25 00:26:32 -0500 Report

You're exactly correct in our having to be proactive with our primary care and prescribed medications. Like you, I also have to question my doc why a take a med or combination of meds.

tinkerbell54
tinkerbell54 2013-03-24 17:04:22 -0500 Report

but our dr should know about these meds more than us. now I know from experience that we have to be ur own dr.s Tinkerbell54

Just Joyce
Just Joyce 2013-03-24 18:55:46 -0500 Report

Tinker the doctor only knows what the side effects are, he/she would have no idea how your body is going to react to the medication. Keep in mind that not all patients are honest with their doctors. They also may have several different doctors who have prescribed different medications yet they don't bother to tell the doctors what medications they are taking. It is the responsibility of the patient to ask questions and do as James said, check out the medication online or with a pharmacist before you fill the prescription. We are the ones who has to be proactive when it comes to medical care.

Nick1962
Nick1962 2013-03-24 16:46:29 -0500 Report

Where were you two weeks ago James? I just learned this painful lesson after taking 2 different pain medications for my back. For the past two weeks I've been covered in hives from head to toe. Some places so bad it's going to leave scars. None of the reaction was listed on either med (one OTC, one script) and even my doctors couldn't agree on the combinations. I now google anything before I pick it up.

jayabee52
jayabee52 2013-03-25 00:36:17 -0500 Report

To be sure Web MD is a good one, but so is Mayo clinic, Drugs.com, and a several others.

Only one source I am leery of and that is the website for the med. which is prepared by a Big pharma company. They tend to downplay the downsides of that med.

Next Discussion: Diabetes and aging »